Format

Send to

Choose Destination
Ophthalmology. 1985 Nov;92(11):1587-91.

Intraocular injection of lidocaine.

Abstract

Lidocaine was inadvertently injected intraocularly in three patients. In the one patient who had not received prior mydriatics, the drug caused immediate dilation and paralysis of the pupil and diminished visual acuity to counting fingers. Retinal function began to improve after four hours and both retinal and pupillary function recovered completely by 16 hours. A second patient also recovered completely. The third patient developed a permanent field defect. The effects of intraocular lidocaine were then studied in an animal model. Lidocaine temporarily paralyzed the pupil in mydriasis and temporarily extinguished the b-wave of the electroretinogram. Light and electron microscopy study of the retina revealed no damage beyond that at the perforation site.

PMID:
4080331
DOI:
10.1016/s0161-6420(85)33820-4
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center